# SDR CA990430008

- Difficulty date: April 16, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Bell 205A-1
- Engine: Lyc T5317A
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Shield
- Part number: 205060881001
- Condition: Failed
- Location: Tailpipe
- Component: 205060800025
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) ON SHUTDOWN, FOLLOWING A ONE HOUR LEG OF A 3.5 HOUR FLIGHT, A RUBBING NOISE WAS HEARD FOLLOWING SHUTDOWN WHILE DYNAMIC COMPONENTS WERE STILL ROTATING.  ON FURTHER INSPECTION, IT WAS NOTED THAT THE TAILPIPE SHIELD HAD DROPPED OUT OF POSITION AND HAD CONTACTED THE SHORT TAIL ROTOR DRIVESHAFT SECTION P/N 204-040-620-009.  THIS THEN CAUSED A SCORED GROOVE OF .020 INCH IN THE T/R DRIVESHAFT WHICH COULD HAVE HAD SERIOUS CONSEQUENCES IF NOT DISCOVERED.  SUBJECT TAILPIPE SHIELD HAD JUST BEEN INSTALLED AND 2 OUT OF THE 3 DZUS FASTENERS WERE NOT POSITIVELY FASTENED.
